MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ ACRIDINE ORANGE STAIN

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ ACRIDINE ORANGE STAIN
Model Number 212537
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using bd bbl¿ acridine orange stain has performance issues the following information was provide the initial reporter: rapid test for presence of microorganisms (bacteria, yeast, mold) limitations of method multiple studies mentioned acridine orange¿s inability to discriminate between a live and dead cell.Saw poor correlation between this method and ingredients where there was a high level of non-viable bacteria due to a process step (e.G.Blanching of vegetables).
 
Additional Manufacturer Narrative
H.6 investigation summary: this memo is to summarize findings on your complaint related to bottle acridine orange stain 250ml 4 ea, catalog number 212537, and complaint #(b)(6) for issues differentiating bacteria.Components are milled and blended (where required) and dispensed into containers.Following qc release, and based upon inventory demand, final packaging operations occur, which include dispensing into and labeling of final configurations, followed by transport to the distribution center.Complaint investigation typically involves a review of the complaint batch history record.No complaint lot of material 212537 was provided, therefore no batch history review could be performed.Release testing for this product includes solution appearance, and cultural response with organisms as specified on the bd certificate of analysis.All qc results must meet the coa specifications prior to release.Complaint trends were reviewed for a period covering 12 months.During that time, there have been no complaints on this product for any reason.No photos or returns were received.This complaint is not confirmed.H3 other text : see h.10.
 
Event or Problem Description
It was reported when using bd bbl¿ acridine orange stain has performance issues.The following information was provide the intial reporter: rapid test for presence of microorganisms (bacteria, yeast, mold) limitations of method multiple studies mentioned acridine orange¿s inability to discriminate between a live and dead cell.Saw poor correlation between this method and ingredients where there was a high level of non-viable bacteria due to a process step (e.G.Blanching of vegetables).

Brand Name
BD BBL¿ ACRIDINE ORANGE STAIN
Common Device Name
ACRIDINE ORANGE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16434405
Report Number1119779-2023-00175
Device Sequence Number3126897
Product Code IDC
UDI-Device Identifier00382902125372
UDI-Public(01)00382902125372
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number212537
Device Catalogue Number212537
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown